Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 24, 2012, 1:58 PM MDT for Eddy County, New Mexico. It took effect at Apr 26, 2012, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 24, 2012, 1:58 PM MDT (19:58 UTC)
- In effect from
- Apr 26, 2012, 6:00 PM MDT
- Expired
- Apr 26, 2012, 2:03 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917 WWUS74 KMAF 241958 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 258 PM CDT TUE APR 24 2012 ...STRONG WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS THURSDAY AND THURSDAY EVENING... .WINDS IN THE GUADALUPE MOUNTAINS WILL INCREASE SIGNIFICANTLY BY LATE THURSDAY MORNING THROUGH THURSDAY EVENING AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST COAST. NMZ027-TXZ258-251200- /O.NEW.KMAF.HW.A.0018.120426T1700Z-120427T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 158 PM MDT TUE APR 24 2012 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * EVENT...HIGH WINDS. * TIMING...11 AM MDT THURSDAY THROUGH 9 PM MDT THURSDAY EVENING. * WINDS...SOUTHWEST 30 TO 50 MPH WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
5 follow-up statements
906 WWUS74 KMAF 251010 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 510 AM CDT WED APR 25 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... .WINDS IN THE GUADALUPE MOUNTAINS WILL INCREASE SIGNIFICANTLY BY LATE THURSDAY MORNING THROUGH THURSDAY EVENING AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST COAST. NMZ027-TXZ258-252100- /O.CON.KMAF.HW.A.0018.120426T1700Z-120427T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 410 AM MDT WED APR 25 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * EVENT...HIGH WINDS. * TIMING...THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 44
286 WWUS74 KMAF 252015 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT WED APR 25 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... .WINDS IN THE GUADALUPE MOUNTAINS WILL INCREASE SIGNIFICANTLY BY LATE THURSDAY MORNING THROUGH THURSDAY EVENING AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST COAST. NMZ027-TXZ258-260415- /O.CON.KMAF.HW.A.0018.120426T1700Z-120427T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 215 PM MDT WED APR 25 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * EVENT...HIGH WINDS. * TIMING...THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
801 WWUS74 KMAF 261026 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 526 AM CDT THU APR 26 2012 ...HIGH WIND WATCH NOW IN EFFECT THIS EVENING... .WINDS IN THE GUADALUPE MOUNTAINS WILL INCREASE SIGNIFICANTLY BY LATE THURSDAY MORNING THROUGH THURSDAY EVENING AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST COAST. NMZ027-TXZ258-262100- /O.EXT.KMAF.HW.A.0018.120427T0000Z-120427T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 426 AM MDT THU APR 26 2012 ...HIGH WIND WATCH NOW IN EFFECT THIS EVENING... * EVENT...HIGH WINDS. * TIMING...TTHIS EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
030 WWUS74 KMAF 261233 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 731 AM CDT THU APR 26 2012 ...HIGH WIND WATCH NOW IN EFFECT THIS EVENING... .WINDS IN THE GUADALUPE MOUNTAINS WILL INCREASE SIGNIFICANTLY BY LATE THURSDAY MORNING THROUGH THURSDAY EVENING AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST COAST. NMZ027-TXZ258-262330- /O.COR.KMAF.HW.A.0018.120427T0000Z-120427T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 631 AM MDT THU APR 26 2012 ...HIGH WIND WATCH NOW IN EFFECT THIS EVENING... * EVENT...HIGH WINDS. * TIMING...THIS EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
332 WWUS74 KMAF 262003 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 303 PM CDT THU APR 26 2012 ...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS EVENING THROUGH EARLY FRIDAY MORNING... .WINDS IN THE GUADALUPE MOUNTAINS WILL INCREASE SIGNIFICANTLY BY LATE THIS EVENING AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST COAST. GUSTY WEST WINDS WILL CONTINUE TONIGHT INTO EARLY FRIDAY MORNING...ESPECIALLY FOR ELEVATIONS ABOVE 6500 FEET. NMZ027-TXZ258-271000- /O.UPG.KMAF.HW.A.0018.120427T0000Z-120427T0600Z/ /O.NEW.KMAF.HW.W.0024.120427T0000Z-120427T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 203 PM MDT THU APR 26 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS. * TIMING...THIS EVENING THROUGH EARLY FRIDAY MORNING. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 24, 1:26 PM MDT, 32 minutes earlier.
Area forecast discussion, Apr 24, 1:26 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CDT TUE APR 24 2012
.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FORM IN THE
GUADALUPE AND DAVIS MOUNTAINS ALONG A STRENGTHENING SURFACE TROUGH.
THE PRECIPITATION SHOULD CONTINUE TO DEVELOP AND THEN MOVE EASTWARD
ONTO THE IMMEDIATE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND
THE LOWER TRANS PECOS REGION OF WEST TEXAS. WITH RH/S EXPECTED
TO DROP TO 10 PERCENT BY EARLY THIS EVENING DRY LIGHTNING WILL BE
POSSIBLE ALONG WITH GUSTY WINDS IN ANY THUNDERSTORMS. ACTIVITY
SHOULD DISSIPATE LATER THIS EVENING WITH LOSS OF HEATING.
BY WEDNESDAY THROUGH FRIDAY AN UPPER LEVEL TROUGH WILL MOVE FROM
THE SOUTHERN CALIFORNIA COAST INTO THE CENTRAL PLAINS. THE DRYLINE
WILL SURGE EASTWARD TOWARD THE EASTERN PERMIAN BASIN AND LOWER
TRANS PECOS REGION EACH AFTERNOON. WINDY AND NEAR RECORD TO RECORD
HIGH TEMPERATURES WILL DEVELOP BEHIND THE DRYLINE WEDNESDAY AND
THURSDAY WITH HIGH WINDS POSSIBLE ACROSS THE GUADALUPE MOUNTAINS
THURSDAY AND FRIDAY IN DECENT SURFACE TO 700 MILLIBAR FLOW. AHEAD
OF THE DRYLINE IN THE LOWER TRANS PECOS IT DOES NOT APPEAR THAT
MOISTURE AND FORCING WILL BE ADEQUATE FOR ANY CONVECTION TO
DEVELOP THROUGH THIS PERIOD.
A LARGE UPPER LEVEL TROUGH DEVELOPING ACROSS THE NORTHERN HALF OF
THE NATION WILL DRIVE A STRONG COLD FRONT SOUTH TOWARD AND THROUGH
THE FORECAST AREA SATURDAY. WILL CONTINUE THE SLIGHT CHANCE OF
THUNDERSTORMS BEHIND THIS FRONT SATURDAY NIGHT AS THE UPPER FLOW
BACKS. BY SUNDAY AND MONDAY EXPECT MUCH BELOW NORMAL TEMPERATURES
WITH WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE FORECAST AREA AS FORCING INCREASES AHEAD OF A SOUTHERN
STREAM UPPER LEVEL LOW BEHIND THE COLD FRONT.
&&
.FIRE WEATHER...
AN UPPER LEVEL RIDGE WILL SLIDE EASTWARD ACROSS WEST TEXAS TOMORROW
WHILE A STRONG UPSTREAM UPPER LEVEL TROUGH ALONG THE WEST COAST
MOVES ACROSS NEW MEXICO ON THURSDAY. AHEAD OF THIS UPPER LEVEL
TROUGH...SOUTHWEST WINDS ACROSS THE GUADALUPE MOUNTAINS AND VAN HORN
CORRIDOR WILL STRENGTHEN INTO THE 25 TO 35 MPH RANGE WITH AFTERNOON
RH VALUES IN 5 TO 10 PERCENT RANGE TO GENERATE CRITICAL FIRE WEATHER
CONDITIONS THERE ON WEDNESDAY. THESE GUSTY SOUTHWEST WINDS WILL
EXPAND SOUTHWARD AND EASTWARD ACROSS SOUTHEAST NEW MEXICO AND INTO
THE PERMIAN BASIN AND WEST TEXAS ON THURSDAY...AND COMBINE WITH
AFTERNOON RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS TO WARRANT A
FIRE WEATHER WATCH FOR MUCH OF THE AREA ON THURSDAY. LATEST MEDIUM
RANGE MODELS SUGGEST THAT GUSTY SOUTHWEST WINDS AND VERY LOW
AFTERNOON RH WILL LIKELY CONTINUE ACROSS MUCH OF THE AREA AGAIN ON
FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 63 100 65 98 / 10 10 10 10
BIG SPRING TX 65 102 65 99 / 0 0 10 10
CARLSBAD NM 58 103 63 99 / 20 10 10 10
DRYDEN TX 64 105 69 105 / 0 10 10 10
FORT STOCKTON TX 67 102 64 101 / 10 10 10 10
GUADALUPE PASS TX 65 93 64 87 / 10 0 0 0
HOBBS NM 58 98 60 97 / 10 10 10 10
MARFA TX 47 94 52 92 / 20 0 0 0
MIDLAND INTL AIRPORT TX 65 101 67 100 / 10 10 10 10
ODESSA TX 67 100 69 99 / 10 10 10 10
WINK TX 62 104 65 103 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
RED FLAG WARNING FROM 10 AM TO 8 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES... GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...
VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...WARD...
WINKLER.
&&
01/12Hazardous weather outlook, Apr 24, 12:19 PM MDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CDT TUE APR 24 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 119 PM CDT TUE APR 24 2012 /1219 PM MDT TUE APR 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW HIGH-BASED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. DRY LIGHTNING STRIKES AND STRONG GUSTY OUTFLOW WINDS ARE POSSIBLE WITH ANY STORMS THAT DO DEVELOP. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSEASONABLY WARM TEMPERATURES...VERY DRY AIR AND GUSTY SOUTHWEST WINDS WILL GENERATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR ON WEDNESDAY. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS ON WEDNESDAY. SIMILAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO SPREAD EASTWARD ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS ON THURSDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:48 AM MDT | Fire Weather Watch | MAF | 47 hr | |
| Apr 24, 3:48 AM MDT | Red Flag Warning | MAF | 15 hr | |
| Apr 24, 3:48 AM MDT | Red Flag Warning | MAF | 40 hr |
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.